Forum

Stopping Tecfidera and Starting Copaxone

HI. I have been on Tecfidera for a good 2 years and besides the flushing it has completely depleted my lymphocyte level. I have been offered 3 different meds and Copaxone 3 times a week seems to fit in with my lifestyle and work the best. [fingers crossed]
I am a bit of a wimp when it comes to injecting myself. The thought does worry me, but obviously willing to give it a go if it helps. I am so tired and light headed and the night sweats from the low lymphocytes is awful, that I am ready to try anything new.
I would be most grateful if anyone has any advice or info regarding Copaxone. Any info good or bad is most welcome as I want to be as prepared as I can be before starting this . Many thanks in advance.

1 Like

Hi if it’s anything like a diabetes injection it’s a doddle you just stick in your belly not the veins hope this helps good luck with it

Thank you James. I think you can inject Copaxone with a device that looks like an epi-pen. Also I assume the needle is tiny. I understand the needle goes in to a pinched bit of fat/flesh!! I am sure all will be well and after I have done it few times it will be fine.

Hello,
What I found helpful when I did my injections, was to wet the area of injection with very cold water. It helped me to not feel the burning feeling from the injection. And also, it helped to not have any swelling. :slight_smile:

Hi, Have been inj Copaxone for 15 years it’s a very fine needle & you use an Autoject pen like injector 3 times a week, you don’t need to pinch any flesh just rest it on flesh press the button & that’s it, I do it at bedtime & sleep it off. Have found it easy. If you do get any blood just dab it with kitchen roll.
Please feel free to ask any questions you may have.

Thank you very much for your replies. I am new to this forum and its so lovely to get advice from others who have and are going through the joys of MS !!!
The nurse came out yesterday to show me how to use the auto inject pen . It was fine but I didn’t account for the burning/stinging sensation and the swelling. The stinging didn’t last long and the swelling was gone after a 4 hours.
I have since consulted with Dr Google and and of course I am going to take the advice from you guys and use an ice pack or cold water on the injection site first. I do think that as I was nervous and tense it didn’t help with regards to the swelling as my thigh wasn’t relaxed. I am sure that in a months time I will not give it a moments thought. I will just say before I bore you all, I have now been 2 days without Tecfidera and I can’t believe how well I feel! I once told my consultant that I felt worse on Tecfidera than before I started treatment. I hope this feeling continues as I nearly feel like me again. Its the first time in 2 years that I haven’t taken afternoon naps.
Many thanks for your advice. :grinning: